Louisiana, 2025

Tornado and Flash Flooding in Louisiana, March 29 to 31, 2025

March 29 to 31, 2025 · NWS LCH · 10 events in 7 counties and zones

A series of upper disturbances and a slow moving cold front created multiple days of stormy weather across portions of Louisiana. Severe weather and flooding occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$295,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A series of upper disturbances and a slow moving cold front created multiple days of stormy weather across portions of Louisiana. Severe weather and flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 29, 11:12 AM CST, 2 hours 23 minutes earlier. Its key messages:

  • A flood watch remains in effect for a portion of the area
  • A marginal to slight risk of severe weather Sunday afternoon/evening
  • A cold front is expected Monday
Area forecast discussion, Mar 29, 11:12 AM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1212 PM CDT Sat Mar 29 2025

...New AVIATION...

.KEY MESSAGES...

- A flood watch remains in effect for a portion of the area

- A marginal to slight risk of severe weather Sunday
  afternoon/evening

- A cold front is expected Monday

&&

.SHORT TERM...
(Today through Monday night)
Issued at 354 AM CDT Sat Mar 29 2025

A disturbance aloft is moving east across Louisiana this morning
with scattered showers and a few thunderstorms still affecting the
local region. Another disturbance aloft is pushing into the
plains with a surface low developing over eastern CO and western
KS.

With the weakness aloft over the area, showers and storms will
remain possible through the day, however the higher probabilities
will gradually shift east. While the risk of flooding is
decreasing, storm motion is fairly slow. If training sets up for
any length of time flooding may occur. Kept the FFA in place for
the I-10 corridor to the coast in LA where this remains possible.

The upper disturbance responsible for the convection today and
yesterday will shift east and weaken through the afternoon, but
the next system will take shape in the plains. The south flow
will remain in place keeping moisture streaming north from the
gulf. Tonight is expected to be generally quiet minus patchy fog,
but as temps warm back into the low to mid 80s during Sunday
afternoon convection may redevelop. The best dynamics are expected
to be removed to the north of the local region, however with
ample moisture and heating, a strong to severe storm can not be
ruled out ahead of the approaching system late Sunday. SPC has
highlighted areas generally north of HWY 190 as a slight risk for
svr wx and a marginal risk south to the coast.

The next disturbance and associated cold front will move through
the area Monday. Showers and storms will be possible as the cold
front moves through.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 354 AM CDT Sat Mar 29 2025

CAA will decrease temps into Tuesday, albeit briefly. High
pressure will shift east of the area into Tuesday with the return
flow beginning. Temperatures and moisture will increase from mid
to late week.

Guidance varies somewhat for late in the week with the placement
of an upper ridge and how far south the next system gets before
stalling. The NBM is on the wetter side if comparing to the GFS
which has the upper ridge closer the north central gulf coast
where as the ECM has the ridge centered east of FL.

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Sat Mar 29 2025

Scattered showers and thunderstorms are seen in the vicinity of
several TAF sites. This activity will decrease through the
afternoon hours and should be over by this evening. Fog and low
ceilings will become a problem later tonight, so IFR is expected
to prevail.

&&

.MARINE...
Issued at 354 AM CDT Sat Mar 29 2025

Winds are gradually decreasing across the coastal waters this
morning. Headlines will be dropped as seas and winds subside
through the morning to mid day.

A light to moderate onshore flow will remain in place into early
Monday ahead of a cold front. The front will push offshore late
Monday with northeast winds expected into Tuesday before the
return flow begins Tuesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  79  65  84  65 /  70   0  10  80
LCH  79  67  81  70 /  80   0  10  30
LFT  79  69  83  71 /  80  20  10  50
BPT  81  67  81  70 /  60   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 1 PM CDT this afternoon for LAZ044-045-055-073-
     074-141>143-152>154-241>243-252>254.

TX...None.
GM...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...15

In the hours before

Special weather statement, Mar 29, 10:26 AM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1126 AM CDT Sat Mar 29 2025

LAZ073-291700-
West Cameron LA-
1126 AM CDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON PARISH
THROUGH NOON CDT...

At 1126 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Johnsons Bayou, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern
Cameron Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2982 9387 2983 9381 2989 9377 2996 9376
      2999 9377 3002 9375 3002 9374 2998 9359
      2978 9373
TIME...MOT...LOC 1626Z 193DEG 18KT 2986 9375

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Slaughter

The radar

The Lake Charles radar (KLCH), 92 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Flash Flood, Acadia

When
March 29, 1:35 PM CST to 4:47 PM CST
Where
Acadia County, 0.55 mi N of Rayne to 0.28 mi NE of Rayne
Cause
Heavy Rain
Reported by
Public
Coordinates
30.238, -92.271

Street flooding occurred in Rayne with multiple streets covered by water. Water was also approaching several homes.

Flash Flood, Jefferson Davis

When
March 29, 2:30 PM CST to 3:30 PM CST
Where
Jefferson Davis County, 2.76 mi ESE of Jennings to 2.32 mi SSW of Jennings
Cause
Heavy Rain
Reported by
Public
Coordinates
30.200, -92.630

Heavy rain flooded multiple roads in Jennings.

Flash Flood, Vermilion

When
March 29, 3:31 PM CST to 4:31 PM CST
Where
Vermilion County, 0.6 mi E of Indian Bayou to 1.44 mi N of Leroy
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
30.130, -92.240

An off duty NWS Meteorologist observed numerous secondary roads along Highway 92 flooded west of Maurice.

Flash Flood, Acadia

When
March 29, 4:47 PM CST to 7:47 PM CST
Where
Acadia County, 2.25 mi NW of Rayne to 2.91 mi NE of Rayne
Cause
Heavy Rain
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
30.248, -92.301

Repeated thunderstorms caused 5 to 13 inches of rain to fall over areas near Rayne. Widespread rapid onset flooding occurred creating impassable conditions over numerous roadways, including Highway 90 and Highway 35. An estimated 155 structures were flooding, however, an estimated 30% of homes in the city had a least minor water intrusion. Numerous vehicles flooded or were stalled during the event.

Flash Flood, St. Martin

When
March 29, 5:54 PM CST
Where
St. Martin County, 0.6 mi E of Cecilia to 2.96 mi SE of Henderson
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.330, -91.820

Underpasses along I-10 were flooded near Henderson.

Tornado, St. Landry

When
March 31, 3:22 AM CST to 3:26 AM CST
Where
St. Landry County, 4.21 mi NNW of Plaisance to 3.72 mi WSW of Garland
Rating
EF2
Path length
1.82 mi
Path width
250 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
30.676, -92.148

The tornado began near Saint Peter Catholic Church at the intersection of Highway 363 and Highway 748. Damage to covered walkways and trees was noted along with a large section of roof removed. At Pointe Verte Road, an RV was flipped and the entire 2nd story of a home was completely ripped off. The tornado continued to Old Hickory Road before lifting. A few branches were broken and one tree was down on Old Hickory. Maximum estimated wind speeds were 120 mph.

Thunderstorm Wind, St. Landry

When
March 31, 3:39 AM CST
Where
St. Landry County, 0.69 mi N of Lebeau
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.740, -91.970

A NWS survey concluded that damage in the LeBeau area to trees, outbuildings, and awnings was from straight line winds of near 70mph.

Thunderstorm Wind, Calcasieu

When
March 31, 4:32 AM CST
Where
Calcasieu County, 1.38 mi S of Lake Charles
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.210, -93.200

A large tree branch fell onto an outdoor patio causing damage to a roof.

Flash Flood, St. Martin

When
March 31, 6:35 AM CST to 7:35 AM CST
Where
St. Martin County, 2.53 mi NW of Breaux Bridge to 0.94 mi WNW of Breaux Bridge Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
30.292, -91.934

Water covered multiple roads in Breaux Bridge including Cormier Road which became impassable.

Flash Flood, Evangeline

When
March 31, 6:52 AM CST to 7:52 AM CST
Where
Evangeline County, 1.45 mi NE of Mamou to 1.98 mi ESE of Mamou
Cause
Heavy Rain
Reported by
State Official
Coordinates
30.642, -92.400

A portion of Beacon Road flooded from excessive rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyThe tornado archive for Louisiana, 2025Warnings in Louisiana, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246859, 1246862, 1246892, 1246890, 1246893, 1246871, 1246874, 1246876, 1246894, 1246895.